Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 106, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 25, 2004, 2:42 PM CDT for Baldwin County, Mobile County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2004, 2:42 PM CDT (19:42 UTC)
- Expired
- Jul 25, 2004, 3:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Baldwin County, AL, Mobile County, AL
The radar
The Mobile radar (KMOB), 27 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1995 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 251942 SVRMOB ALC003-097-252015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 242 PM CDT SUN JUL 25 2004 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWEST ALABAMA MOBILE COUNTY IN SOUTHWEST ALABAMA * UNTIL 315 PM CDT * AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR I10 2 MILES EAST OF THE BATTLESHIP...OR ABOUT 6 MILES NORTHEAST OF DOWNTOWN MOBILE...AND MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRIDGEHEAD AND 6 MILES NORTHWEST OF PARK CITY BY 245 PM CDT I10 NEAR THE BATTLESHIP BY 310 PM CDT WALLACE TUNNEL AND PINTO ISLAND BY 315 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3070 8781 3085 8792 3073 8819 3054 8804 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:40 PM CDT, 2 minutes earlier.
Area forecast discussion, Jul 25, 2:40 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 240 PM CDT SUN JUL 25 2004 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)...LATEST SURFACE ANALYSIS SHOWS FRONT STILL WELL NORTH OF AREA NEAR ALABAMA AND TENNESSEE BORDER. THERE IS A WEAK BOUNDARY EXTENDING SOUTHWEST THROUGH NORTHEAST OF CWA. THIS IS SERVING AS A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. LIKE YESTERDAY WILL ADJUST POPS FOR TONIGHT ACCORDING TO LATEST RADAR PICTURE BEFORE ZONES GO OUT. GFS SEEMS TO HAVE BEST HANDLE ON CURRENT WEATHER PATTERN. EXPECT WEAK BOUNDARY TO REMAIN NEARLY STATIONARY FOR THE NEXT FEW DAYS. UPPER LEVEL TROUGH DEVELOPS ACROSS MIDWEST AND MOVES EAST MONDAY AND TUESDAY. THIS WILL PICK UP THE NORTHERN PART OF BOUNDARY AND PUSH IT NORTHEAST TUESDAY THROUGH WEDNESDAY. AS THE UPPER LEVEL TROUGH MOVES EAST MONDAY AND TUESDAY SEVERAL WEAK IMPULSES WILL MOVE AROUND THE BASE OF THE TROUGH WHICH WILL ENHANCE THE CHANCE OF RAIN ACROSS THE AREA. WILL LEAVE IN A CHANCE OF RW/TRW DURING THE OVERNIGHT AS PIECES OF ENERGY WILL MOVE THROUGH THE FLOW ALSO DURING THE OVERNIGHT AND MAY TRIGGER A FEW THUNDERSTORMS. HOWEVER...THUNDERSTORMS WILL BE MORE LIKELY DURING THE HEAT OF THE DAY. ON WEDNESDAY THE BOUNDARY PUSHES JUST A LITTLE EAST OF CWA WITH A LITTLE DRIER AIR FILTERING INTO OUR NORTHWEST ZONES. THE DRY AIR WILL STALL OVER THE CENTRAL PART OF THE AREA AND WILL KEEP IN AT LEAST A CHANCE OR RW/TRW THERE ON WEDNESDAY. PRECIPITABLE WATER VALUES START OUT AROUND 2 INCHES TONIGHT AND CREEP UP A LITTLE MONDAY THROUGH TUESDAY AND THEN DROP A LITTLE ON WEDNESDAY. WITH SUCH HIGH PWS COULD SEE SOME HEAVY RAINS MONDAY AND TUESDAY AFTERNOONS ACROSS PARTS OF CWA. TEMPS WILL BE A LITTLE COOLER NEXT TWO DAYS WITH RAIN AND CLOUDS. HEAT INDICES SHOULD ALSO BE A LITTLE LOWER. && .EXTENDED (THURSDAY THROUGH SUNDAY)...MODELS ARE BACKING OFF ON MOVING DRY AIR THROUGH THE ENTIRE AREA ON THURSDAY. THE DRIER AIR MAKES IT THROUGH PART OF CWA THEN MOISTURE RETURNS UNDER SOUTHEAST FLOW LATE THURSDAY THROUGH SUNDAY. WILL LEAVE IN CHANCE OF MOSTLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE PERIOD. TEMPS WILL REMAIN GENERALLY IN THE LOW 90S TO LOW 70S RANGE. && MARINE...DO NOT PLAN ANY MAJOR CHANGES. GENERALLY LIGHT WINDS THROUGH THE PERIOD. AS USUAL...WINDS AND SEAS WILL BE HIGHER NEAR THUNDERSTORMS. && .PRELIMINARY TEMPS / POPS... MOBILE 76 89 74 89 / 30 70 40 50 PENSACOLA 77 88 76 88 / 30 70 40 50 DESTIN 77 88 76 88 / 30 70 40 50 EVERGREEN 73 88 72 88 / 30 70 40 50 WAYNESBORO 73 89 71 90 / 30 70 40 40 CAMDEN 73 88 72 87 / 30 70 40 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. && 01/16
Hazardous weather outlook, Jul 25, 5:41 AM CDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 541 AM CDT SUN JUL 25 2004 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-251700- BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL- COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL- CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL- INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL- LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL- UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL- 541 AM CDT SUN JUL 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION TODAY. ALTHOUGH SOME STORMS MAY PRODUCE GUSTY WINDS...SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. NO OTHER FORMS OF HAZARDOUS WEATHER ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION AGAIN ON MONDAY...BUT SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. NO OTHER FORMS OF HAZARDOUS WEATHER ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 25, 1:46 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 146 PM CDT SUN JUL 25 2004 ALZ054-251915- WILCOX- INCLUDING THE CITIES OF...CAMDEN... 146 PM CDT SUN JUL 25 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER WILCOX COUNTY... AT 144 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR ROCKWEST. THE THUNDERSTORM WAS NEARLY STATIONARY. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... COAL BLUFF AND YELLOW BLUFF THROUGH 215 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 25, 2:30 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 230 PM CDT SUN JUL 25 2004 ALZ053-054-252000- CLARKE-WILCOX- INCLUDING THE CITIES OF...GROVE HILL... 230 PM CDT SUN JUL 25 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CLARKE AND WILCOX COUNTIES... AT 224 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR NETTLEBORO...AND MOVING SOUTH AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... DICKINSON...CHANCE AND SCYRENE THROUGH 300 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:21 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 24 min |
| Jul 25, 2:23 PM CDT | Special Marine Warning | MOB | 37 min | |
| Jul 25, 2:56 PM CDT | Special Marine Warning | MOB | 49 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.